Alert archive / Kentucky / Wind Advisories in 2007
Wind Advisory 1, NWS Jackson, KY
NWS Jackson, KY issued this wind advisory at Feb 24, 2007, 4:34 AM EST for 33 counties in Kentucky. It took effect at Feb 25, 2007, 12:00 AM EST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Feb 24, 2007, 4:34 AM EST (09:34 UTC)
- In effect from
- Feb 25, 2007, 12:00 AM EST
- Expired
- Feb 25, 2007, 7:31 AM EST
- In force
- 8 hr
- Issued by
- NWS Jackson, KY
All 33 counties
Bath County, KY, Bell County, KY, Breathitt County, KY, Clay County, KY, Elliott County, KY, Estill County, KY, Fleming County, KY, Floyd County, KY, Harlan County, KY, Jackson County, KY, Johnson County, KY, Knott County, KY, Knox County, KY, Laurel County, KY, Lee County, KY, Leslie County, KY, Letcher County, KY, Magoffin County, KY, Martin County, KY, McCreary County, KY, Menifee County, KY, Montgomery County, KY, Morgan County, KY, Owsley County, KY, Perry County, KY, Pike County, KY, Powell County, KY, Pulaski County, KY, Rockcastle County, KY, Rowan County, KY, Wayne County, KY, Whitley County, KY, Wolfe County, KY
The radar
The Jackson,KY radar (KJKL), 26 km from the middle of the area, began a volume at 09:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 9.6 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2059 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KJKL 240934 NPWJKL URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON KY 434 AM EST SAT FEB 24 2007 ...GUSTY WINDS TO AFFECT THE REGION TONIGHT THROUGH SUNDAY MORNING... .A DEVELOPING LOW PRESSURE SYSTEM...AND ITS ASSOCIATED COLD FRONT...WILL MOVE EAST OUT OF THE CENTRAL PLAINS TODAY. WINDS WILL INCREASE OUT AHEAD OF THIS SYSTEM LATER TONIGHT. SHOWERS ARE ALSO EXPECTED AHEAD OF THIS WEATHER SYSTEM TONIGHT AND SUNDAY. A FEW THUNDERSTORMS WILL ALSO BE POSSIBLE. WINDS JUST ABOVE THE SURFACE WILL BE STRONG TONIGHT INTO SUNDAY...AND ANY OF THE SHOWERS OR THUNDERSTORMS COULD TRANSPORT THESE STRONG WINDS TO THE GROUND. THE WINDS WILL BEGIN TO DIMINISH LATER SUNDAY AS THE LOW PRESSURE SYSTEM MOVES TO THE LOWER GREAT LAKES...AND THE COLD FRONT PASSES THROUGH EASTERN KENTUCKY. KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-242200- /O.NEW.KJKL.WI.Y.0001.070225T0500Z-070225T1500Z/ FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE... MIDDLESBORO...PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY... PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG... BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...HAZARD... MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE 434 AM EST SAT FEB 24 2007 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EST SUNDAY. A DEVELOPING LOW PRESSURE SYSTEM...AND ITS ASSOCIATED COLD FRONT...WILL MOVE EAST OUT OF THE CENTRAL PLAINS TODAY. AS THIS SYSTEM APPROACHES EASTERN KENTUCKY TONIGHT...WINDS WILL INCREASE TO 20 TO 30 MPH OUT OF THE SOUTHEAST...WITH GUSTS TO AROUND 45 MPH POSSIBLE. IN THE HIGHER TERRAIN NEAR THE VIRGINIA BORDER...WINDS COULD GUST TO AROUND 50 MPH. SHOWERS...AND POSSIBLY A FEW THUNDERSTORMS...WILL ALSO MOVE ACROSS THE AREA TONIGHT INTO SUNDAY. WITH STRONG GUSTY WINDS ABOVE THE SURFACE...ANY OF THESE SHOWERS OR THUNDERSTORMS COULD TRANSPORT THE STRONG WINDS TO THE SURFACE. SOUTH WINDS AT 20 TO 30 MPH...WITH GUSTS TO 45 MPH...WILL STILL BE POSSIBLE SUNDAY MORNING. GUSTS TO AROUND 50 MPH WILL ALSO BE POSSIBLE IN THE HIGHER TERRAIN NEAR THE VIRGINIA BORDER. THE WINDS WILL BEGIN TO DIMINISH LATER SUNDAY AS THE LOW PRESSURE SYSTEM MOVES TO THE LOWER GREAT LAKES...AND THE COLD FRONT PASSES THROUGH EASTERN KENTUCKY. RESIDENTS SHOULD SECURE ANY LOOSE OUTDOOR OBJECTS TODAY. THE STRONG GUSTY WINDS COULD ALSO CAUSE A FEW TREE LIMBS OR POWER LINES TO FALL TONIGHT INTO SUNDAY MORNING. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR WIND GUSTS BETWEEN 45 AND 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. STAY TUNED TO NOAA WEATHER RADIO...LOCAL RADIO AND TELEVISION MEDIA FOR FURTHER DETAILS OR UPDATES. FOR MORE INFORMATION...VISIT OUR INTERNET WEB SITE AT WEATHER.GOV/JACKSONKY. $$ WJM
4 follow-up statements
000 WWUS73 KJKL 242108 NPWJKL URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON KY 408 PM EST SAT FEB 24 2007 ...GUSTY WINDS TO AFFECT THE REGION LATE TONIGHT THROUGH SUNDAY MORNING... .A STRONG LOW PRESSURE SYSTEM WILL MOVE NORTHEAST ACROSS THE UPPER MIDWEST AND OHIO VALLEY TONIGHT. A TRAILING FRONTAL BOUNDARY WILL PUSH EAST ACROSS EASTERN KENTUCKY TOWARDS DAWN ON SUNDAY. WINDS WILL INCREASE ACROSS THE REGION LATE TONIGHT AND REMAIN GUSTY INTO THE MORNING HOURS ON SUNDAY WITH GUSTS UP TO 45 TO 50 MPH POSSIBLE... ESPECIALLY AS THE FRONT PASSES. WINDS WILL BEGIN TO DIMINISH LATER SUNDAY AS THE LOW PRESSURE SYSTEM MOVES TO THE LOWER GREAT LAKES AND THE COLD FRONT EXITS EASTERN KENTUCKY. KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-250500- /O.CON.KJKL.WI.Y.0001.070225T0500Z-070225T1500Z/ FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE... MIDDLESBORO...PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY... PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG... BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...HAZARD... MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE 408 PM EST SAT FEB 24 2007 ...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EST SUNDAY... A WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EST SUNDAY. SOUTH WINDS WILL INCREASE TO 20 TO 30 MPH AFTER MIDNIGHT TONIGHT... WITH GUSTS TO 45 MPH EXPECTED. GUSTS TO AROUND 50 MPH WILL BE POSSIBLE IN THE HIGHER TERRAIN NEAR THE VIRGINIA BORDER. THE WINDS WILL DIMINISH TO 15 TO 25 MPH DURING THE LATE MORNING HOURS ON SUNDAY. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH... OR WIND GUSTS BETWEEN 45 AND 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. STAY TUNED TO NOAA WEATHER RADIO... LOCAL RADIO AND TELEVISION MEDIA FOR FURTHER DETAILS OR UPDATES. FOR MORE INFORMATION... VISIT OUR INTERNET WEB SITE AT WEATHER.GOV/JACKSONKY. $$ ABE
000 WWUS73 KJKL 250448 NPWJKL URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON KY 1148 PM EST SAT FEB 24 2007 ...GUSTY WINDS TO AFFECT THE REGION LATE TONIGHT THROUGH SUNDAY MORNING... .A STRONG LOW PRESSURE SYSTEM IS MOVING NORTHEAST ACROSS THE UPPER MIDWEST AND OHIO VALLEY.. A TRAILING FRONTAL BOUNDARY WILL PUSH EAST ACROSS EASTERN KENTUCKY TOWARDS DAWN TONIGHT. WINDS WILL INCREASE ACROSS THE REGION LATE TONIGHT AND REMAIN GUSTY INTO THE MORNING HOURS ON SUNDAY WITH GUSTS UP TO 45 TO 50 MPH POSSIBLE...MAINLY WITH THE SHOWERS AND THUNDERSTORMS ALONG THE THE FRONT. WINDS WILL BEGIN TO DIMINISH LATER SUNDAY AS THE LOW PRESSURE SYSTEM MOVES TO THE LOWER GREAT LAKES AND THE COLD FRONT EXITS EASTERN KENTUCKY. KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-251500- /O.CON.KJKL.WI.Y.0001.070225T0500Z-070225T1500Z/ FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE... MIDDLESBORO...PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY... PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG... BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...HAZARD... MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE 1148 PM EST SAT FEB 24 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST SUNDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST SUNDAY. SOUTHEASTERLY WINDS WILL INCREASE TO 20 TO 30 MPH AS A FRONT APPROACHES FROM THE SOUTHWEST. SOME GUSTS TO 45 MPH ARE POSSIBLE WITH THUNDERSTORMS AND STRONGER SHOWERS AS THE FRONT MOVES THROUGH THE AREA. GUSTS TO AROUND 50 MPH WILL BE POSSIBLE IN THE HIGHER TERRAIN NEAR THE VIRGINIA BORDER. THE WINDS WILL DIMINISH TO 15 TO 25 MPH DURING THE LATE MORNING HOURS ON SUNDAY. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH... OR WIND GUSTS BETWEEN 45 AND 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. STAY TUNED TO NOAA WEATHER RADIO... LOCAL RADIO AND TELEVISION MEDIA FOR FURTHER DETAILS OR UPDATES. FOR MORE INFORMATION... VISIT OUR INTERNET WEB SITE AT WEATHER.GOV/JACKSONKY. $$ WJM/JJ
000 WWUS73 KJKL 251007 NPWJKL URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON KY 507 AM EST SUN FEB 25 2007 ...GUSTY WINDS TO AFFECT THE REGION THIS MORNING... .A STRONG LOW PRESSURE SYSTEM IS MOVING NORTHEAST ACROSS THE UPPER MIDWEST AND OHIO VALLEY. THIS WAS BRINGING SHOWERS...AND EVEN A FEW THUNDERSTORMS TO THE AREA. A TRAILING COLD FRONT WILL PUSH EAST ACROSS EASTERN KENTUCKY TODAY. WINDS WILL INCREASE ACROSS THE REGION THIS MORNING...WITH GUSTS BETWEEN 45 AND 50 MPH POSSIBLE..MAINLY IN THE HEAVIER SHOWERS OR THUNDERSTORMS. WINDS WILL BEGIN TO DIMINISH LATER TODAY AS THE LOW PRESSURE SYSTEM MOVES TO THE LOWER GREAT LAKES AND THE COLD FRONT EXITS EASTERN KENTUCKY. KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-251500- /O.CON.KJKL.WI.Y.0001.000000T0000Z-070225T1500Z/ FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE... MIDDLESBORO...PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY... PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG... BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...HAZARD... MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE 507 AM EST SUN FEB 25 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING. SOUTH WINDS WILL INCREASE TO 15 TO 25 MPH OVER MUCH OF THE AREA THIS MORNING. SHOWERS...AND A FEW THUNDERSTORMS...WILL MOVE ACROSS THE AREA THIS MORNING. SOME WIND GUSTS TO 45 MPH ARE POSSIBLE WITH THE STRONGER SHOWERS AND THUNDERSTORMS THAT MOVE THROUGH THE REGION THIS MORNING. GUSTS TO AROUND 50 MPH WILL BE POSSIBLE IN THE HIGHER TERRAIN NEAR THE VIRGINIA BORDER...WITH SUSTAINED WINDS OF 20 TO 30 MPH. THE THREAT FOR STRONG WINDS GUSTS WILL DIMINISH BY THIS AFTERNOON. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH... OR WIND GUSTS BETWEEN 45 AND 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. STAY TUNED TO NOAA WEATHER RADIO... LOCAL RADIO AND TELEVISION MEDIA FOR FURTHER DETAILS OR UPDATES. FOR MORE INFORMATION... VISIT OUR INTERNET WEB SITE AT WEATHER.GOV/JACKSONKY. $$ JJ/WJM
000 WWUS73 KJKL 251231 AAA NPWJKL URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE JACKSON KY 731 AM EST SUN FEB 25 2007 ...THE THREAT FOR STRONG WIND GUSTS HAS ENDED... .A COLD FRONT THAT BROUGHT SHOWERS TO THE REGION WAS MOVING EAST AND WILL BE EXITING THE REGION THIS MORNING. IN ADDITION...WINDS JUST ABOVE THE SURFACE HAVE WEAKENED. AS A RESULT...THE THREAT FOR STRONG WIND GUSTS HAS ENDED. KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-251345- /O.CAN.KJKL.WI.Y.0001.000000T0000Z-070225T1500Z/ FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE... MIDDLESBORO...PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY... PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG... BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...HAZARD... MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE 731 AM EST SUN FEB 25 2007 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN JACKSON HAS CANCELED THE WIND ADVISORY. THE THREAT FOR STRONG WIND GUSTS HAS ENDED ACROSS THE AREA. WIND GUSTS BETWEEN 30 AND 35 MPH ARE STILL POSSIBLE TODAY...HOWEVER THESE SPEEDS ARE BELOW WIND ADVISORY CRITERIA. AS A RESULT...THE WIND ADVISORY HAS BEEN CANCELED. $$ WJM
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this wind advisory went out at Feb 24, 1:50 AM EST, 2 hours 44 minutes earlier.
Area forecast discussion, Feb 24, 1:50 AM EST, 2 hours 44 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON KY 150 AM EST SAT FEB 24 2007 .SHORT TERM.../THE REST OF TONIGHT/ HIGH PRESSURE RIDGE CENTERED FROM NRN MI THRU WRN OH THRU ERN KY TO WRN FL. LIGHT WINDS HOLDING TEMP PROFILE AS FCST. FEW THIN CI NO AFFECT. FCST ON TRACK. UPDATED TO KEEP WINDS LIGHT OVERNIGHT. THE PREVIOUS SHORT TERM FORECAST DISCUSSION FOLLOWS... /TONITE THROUGH SUNDAY NIGHT/ SURFACE RIDGE WILL HOLD IN PLACE THROUGH MIDDLE OF THE DAY ON SATURDAY...BUT THEN BEGIN TO KICK OUT TO THE EAST...IN RESPONSE TO UPPER LEVEL CLOSED LOW MOVING ACROSS NE MO. PERIODS ONE AND TWO WILL BE QUIET WEATHERWISE...WITH MOSTLY CLEAR SKIES OVERNITE THIS EVENING...LEADING TO ANOTHER NIGHT OF GOOD RADIATIONAL COOLING AND LOW TEMPERATURES DROPPING INTO THE 20S THROUGHOUT THE FORECAST AREA. BOUNDARY LAYER MOISTURE IS LOW ATM...SO DO NOT EXPECT ANYTHING IN THE WAY OF FOG FORMATION. THE TAIL END OF THE WEEKEND LOOKS TO BE INTERESTING...AS UPPER LOW KICKS NORTHEAST...SOUTH OF THE GREAT LAKES...AND A COMPLEX FRONTAL SYSTEM MOVES ACROSS THE REGION. WRF-NAM AND GFS ARE IN FAIRLY GOOD AGREEMENT AND CONSISTENT WITH EARLIER RUNS ON TIMING. BIGGEST CONCERN WILL BE THE EXTENT OF DEVELOPMENT OF THUNDERSTORMS AS THE WARM FRONT AND COLD FRONT MOVE THROUGH OVERNIGHT SATURDAY INTO SUNDAY MORNING. MODEL SOUNDINGS SHOW LITTLE INSTABILITY AT THE SURFACE...LIS ARE FAIRLY HIGH (> 2)...WITH A LOW LEVEL CAP IN PLACE. THERE IS HOWEVER DECENT ELEVATED INSTABILITY...SO FELT IT PRUDENT TO KEEP MENTION OF THUNDER IN FORECAST. GFS SHOWS GOOD DRY SLOT MOVING IN LATE MORNING ON SUNDAY. ALTHOUGH MAJORITY OF MOISTURE WILL BE EXITING THE FORECAST REGION BY THEN...THE CAP WILL BEGIN ERODING AND THIS COULD BE ENOUGH TO INCREASE THE LIKELIHOOD OF A FEW THUNDERSTORMS. VERY GUSTY WINDS CAN ALSO BE EXPECTED...AS THE GRADIENT TIGHTENS SATURDAY NIGHT INTO SUNDAY. THE HIGHER RIDGES ALONG THE VA AND WV BORDER COULD SEE WIND GUSTS 45 TO 50 MPH. NO ADVISORY AT THIS TIME...BUT MAY NEED TO CONSIDER LATER FOR A PORTION OF THE FORECAST AREA. ONLY MINOR TWEAKS WERE MADE TO TEMPERATURES FROM THIS MORNINGS PACKAGE. GENERALLY STAYED ON THE WARM SIDE OF FWC MOS GUIDANCE. .LONG TERM.../MONDAY THROUGH FRIDAY/ NO BIG SURPRISES IN THE EXTENDED BASED ON LATEST GUIDANCE. LOTS OF BLOCKING DEVELOPING OVER NORTH AMERICA THROUGH THE WEEK... HOWEVER MODELS ARE IN DECENT AGREEMENT WITH DETAILS WITH THREE SYSTEMS TO WATCH. FIRST SYSTEM OF CONCERN WILL BE VERTICALLY STACKED LOW PRESSURE OVER THE OHIO VALLEY DURING THE EARLY HALF OF THE WEEK. THIS CURRENTLY SEEMS TO BE SITUATED FAR ENOUGH TO OUR NORTH TO KEEP MAJORITY OF PRECIP NORTH OF THE FORECAST AREA... BUT CLOUDS WILL LINGER ALONG WITH A SLIGHT CHANCE FOR PRECIP UP NORTH ON MONDAY. STRUNG OUT VORT MAX THEN SWEEPS ACROSS UNDER THE PARENT CYCLONE MONDAY NIGHT AND TUESDAY. 23/12Z GFS HAS PRETTY MUCH LOST THIS FEATURE... ALTHOUGH 23/00Z NCEP ENSEMBLE MEAN AS WELL AS THE ECMWF AND GEM STILL SHOW IT. WILL MAINTAIN A SLIGHT CHANCE POP FOR NOW WITH TEMPERATURE PROFILES CONTINUING TO INDICATING A RAIN/SNOW MIX. LAST FEATURE OF INTEREST IS ANOTHER WELL DEVELOPED PLAINS CYCLONE WHICH HEADS NORTHEAST INTO THE GREAT LAKES REGION THURSDAY AND FRIDAY. QUITE A BIT OF SPREAD ON THE ENSEMBLES SO CONFIDENCE ON TIMING ANY COLD FRONT INTO THE FORECAST AREA IS LOW. WILL THUS MAINTAIN CHANCE POPS BEGINNING THURSDAY AND LASTING INTO FRIDAY. WILL REMOVE THUNDER FROM THE FORECAST FOR NOW UNTIL MODELS CAN COME INTO BETTER AGREEMENT ON PLACEMENT OF THE MAIN SURFACE AND UPPER AIR FEATURES. VERY LITTLE CHANGE TO INHERITED TEMPS THROUGH THE PERIOD. EXPECT NEAR NORMAL TEMPS THROUGH WEDNESDAY BEFORE SOUTHWESTERLY FLOW KICKS IN IN ADVANCE OF APPROACHING PLAINS SYSTEM THURSDAY AND FRIDAY SENDING TEMPS WELL INTO THE 50S TO NEAR 60. && .FIRE WEATHER... PRESSURE GRADIENT WILL TIGHTEN TOMORROW IN RESPONSE TO APPROACHING PLAINS SYSTEM. EASTERLY WINDS WILL INCREASE DURING THE AFTERNOON HOURS... HOWEVER AT THIS TIME IT APPEARS THAT SUSTAINED 20 FOOT SPEEDS WILL REMAIN BELOW 15 MPH THROUGH THE DAYLIGHT HOURS BEFORE RAMPING UP OVERNIGHT SATURDAY NIGHT. A FEW WIND GUSTS UP TO 20 TO 25 MPH ARE ANTICIPATED HOWEVER DURING THE AFTERNOON HOURS AND THIS WILL BE IMPORTANT SINCE HUMIDITY LEVELS WILL BE AT 25 PERCENT OR BELOW FOR MUCH OF THE REGION. AT THIS TIME... BELIEVE CRITICAL SUSTAINED WINDS WILL HOLD OFF UNTIL RH REBOUNDS OVERNIGHT SATURDAY NIGHT THUS NO HEADLINES SHOULD BE NEEDED. THIS WILL REQUIRE CLOSE MONITORING HOWEVER. && .AVIATION.../06Z TO 06Z/...UPDATED QUIET CONDITIONS ARE ANTICIPATED IN AVN LAND THROUGH SATURDAY MORNING WITH LIGHT NORTHEAST WINDS IN PLACE AND A SMATTERING OF CLOUDS AROUND 15K FEET. HOWEVER...DURING THE DAY SATURDAY THE WINDS WILL INCREASE OUT OF THE SOUTHEAST WITH AFTERNOON GUSTS APPROACHING 25 MPH AS MID LEVEL CLOUDS INCREASE. THE WINDS WILL INCREASE EVEN MORE AFTER SUNSET AS THE TIGHTER PRESSURE GRADIENT OF THE SFC LOW CREEPS CLOSER ALONG WITH A POTENT 850 MB WIND STREAK. STILL HOLDING OFF THE PCPN ARRIVING...OUTSIDE OF A VCSH MENTION...UNTIL THE NEXT ISSUANCE...THOUGH INTRODUCED SOME LOWER CLOUDS AROUND 5K SHOWING UP TOWARD MIDNIGHT. && .JKL WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...MCLANE/DUSTY LONG TERM....ABE AVIATION...GREIF
Hazardous weather outlook, Feb 23, 5:25 AM EST, 23 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 525 AM EST FRI FEB 23 2007 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-241330- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- 525 AM EST FRI FEB 23 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THUNDERSTORMS ARE POSSIBLE SATURDAY NIGHT AND SUNDAY. GUSTY WINDS WILL BE THE MAIN THREAT FROM THESE. THERE IS A SLIGHT CHANCE OF SNOW OVER NORTHERN PARTS OF THE AREA SUNDAY NIGHT AND THROUGH ALL OF EASTERN KENTUCKY MONDAY NIGHT INTO TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. GREIF
Nearby
Wind Advisories in Kentucky, 2007Every wind advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.